News State QLD News DJ describes ‘demonically possessed’ partygoers at rave
Updated:

DJ describes ‘demonically possessed’ partygoers at rave

Police said there were up to 500 people at the party at Mount Lindesay. Photo: ABC
Share
Twitter Facebook Reddit Pinterest Email

A DJ who performed at a rave where a man died after taking an unknown drug that also left two others fighting for their lives in hospital said he witnessed erratic behaviour from dozens of people at the event.

Up to 500 people were at the party at Mount Lindesay near the Queensland-New South Wales border on New Year’s Day when emergency services were called to treat five people hallucinating and behaving erratically.

One man, believed to be in his 20s, went into cardiac arrest and could not be revived.

Two other men were taken to Gold Coast University Hospital, where they remain in intensive care in a serious condition.

DJ Zee Nagual, who played at the party on New Year’s Eve, said he noticed unusual behaviour from dozens of people.

He said when he was leaving on New Year’s Day he saw four people he described as being “out of control”.

“From my camp site, I was observing a bunch of about four young people looking like if they’re demonically possessed.

“There were four of them in a group together, but they were just erratically going around waving their hands and gibbering and yelling.”

Two other men at the party refused treatment and fled into bushes.

A Queensland Police Service spokesman said testing of the drug believed to have been taken by the group had been expedited.

Bring in pill testing: Drug Law Reform

In the wake of the death, Australian Drug Law Reform Foundation’s Dr Alex Wodak has called for pill testing at music events.

He told ABC News 24 that pill testing had worked in Europe for the past 20 years.

“We should have the courage to test things, like we tested the legal syringe program in the late 1980s, methadone, car seat belts, a whole range of harm reduction measures,” he said.

“This is yet another battle between abstinence and pragmatism.”

NPS use equal to cocaine use

Last October, 16 people were hospitalised on the Gold Coast after taking a drug dubbed flakka.

Paramedics reported the drug made people highly anxious, paranoid and susceptible to noise.

Fresh cases of suspected chemotherapy under-dosing in the New South Wales public health system are being investigated.

At the time, Dr David Caldicott from the ANU College of Medicine, Biology and Environment told triple j’s Hack program Australia was facing a likely rise in overdoses from synthetic drugs labelled New Psychoactive Substance (NPS).

Drugs labelled NPS are designed to mimic cannabis, cocaine, ecstasy and LSD.

Adelaide toxicologist Andrew Leibie told Hack the proportion of Australians taking NPS was about the same as those taking cocaine.

He said toxicologists had identified hundreds of substances fitting this category and have been detecting new ones on a weekly basis.

-ABC

Comments
View Comments